MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE SUPRA CORE 35 GUIDE WIRE WITH MICROGLIDE COATING

ABBOTT VASCULAR HI-TORQUE SUPRA CORE 35 GUIDE WIRE WITH MICROGLIDE COATING
Model Number 1002703-01
Medical Device Problem Codes Break (1069); Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received.Investigation has not yet been completed.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion with no calcification in the superficial femoral artery.The supracore guide wire was advanced to the target lesion without issue.During the procedure, the physician decided to change guide wires; however, when the guide wire was withdrawn the coils became stretched and unraveled.There was no resistance noted.The guide wire was removed in one piece, there was no separation noted.A new guide wire was advanced to complete the procedure successfully.There was no adverse patient effect and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned guide wire and the reported stretched coils were confirmed.The reported break was unable to be confirmed as the wire had no visible breaks noted.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints reported from this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue did not contribute to the reported difficulties.The investigation determined the reported wire break and stretched coils appear to be related to operational circumstances of the procedure.Based on the reported information and returned analysis, it is likely that the manipulation of the guide wire during the procedure, the guide wires the coils likely became stretched and misaligned against the anatomy and/or other devices used causing the appearance of a break.The noted bend on the core is likely occurred during packing for return analysis.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
HI-TORQUE SUPRA CORE 35 GUIDE WIRE WITH MICROGLIDE COATING
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10115229
Report Number2024168-2020-04712
Device Sequence Number2309384
Product Code DQX
UDI-Device Identifier08717648032998
UDI-Public08717648032998
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K980119
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model Number1002703-01
Device Catalogue Number1002703-01
Device Lot Number0021361
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2020
Initial Date Received by Manufacturer 05/14/2020
Supplement Date Received by Manufacturer06/15/2020
Initial Report FDA Received Date06/03/2020
Supplement Report FDA Received Date07/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1